Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 2, 2009, 11:14 PM CDT for 7 counties in Texas. It was in force for 11 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2009, 11:14 PM CDT (04:14 UTC)
- Expired
- May 3, 2009, 10:15 AM CDT
- In force
- 11 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camp County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 11:50 PM CDT | FLASH FLOOD | 1 E Alba, TX | WATER IN HOMES IN ALBA |
| May 3, 1:52 AM CDT | FLASH FLOOD | Mount Vernon, TX | SEVERAL ROADS UNDER WATER ACROSS THE COUNTY. BARRICADES BEING PUT OUT. |
| May 3, 3:20 AM CDT | FLASH FLOOD | Mineola, TX | FLOODING REPORTED ALL ACROSS WOOD COUNTY. A CAR WAS WASHED OFF OF C.R. 1410. |
| May 3, 3:20 AM CDT | FLASH FLOOD | Mount Pleasant, TX | TITUS COUNTY SHERIFFS OFFICE REPORTS SEVERAL ROADS FLOODED AND CLOSED ACROSS TITUS COUNTY. |
| May 3, 3:20 AM CDT | FLASH FLOOD | Mount Vernon, TX | FRANKLIN COUNTY SHERIFFS OFFICE REPORTS SEVERAL ROADS FLOODED, INCLUDING HWY 37 JUST NORTH OF HWY 900. |
| May 3, 7:25 AM CDT | FLASH FLOOD | 8 Ne Mineola, TX | SHERIFFS DEPARTMENT REPORTED MANY ROADS FLOODED ACROSS WOOD COUNTY. |
| May 3, 8:30 AM CDT | FLASH FLOOD | 12 Nw Gilmer, TX | *** 1 FATAL *** MAN DROVE CAR INTO FLOOD WATERS...COULD NOT EXIT THE VEHICLE...AND THE CAR WAS WASHED OFF ROAD INTO A CULVERT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 030414
FFWSHV
TXC063-159-343-387-449-459-499-030815-
/O.NEW.KSHV.FF.W.0010.090503T0414Z-090503T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1114 PM CDT SAT MAY 2 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAMP COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...PITTSBURG...LEESBURG...
FRANKLIN COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF HAGANSPORT...
EXTREME NORTHWESTERN MORRIS COUNTY IN NORTHEAST TEXAS...
SOUTHWESTERN RED RIVER COUNTY IN NORTHEAST TEXAS...
TITUS COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MOUNT PLEASANT...
UPSHUR COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF GILMER...
WOOD COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WINNSBORO...MINEOLA...
* UNTIL 315 AM CDT
* AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER LINE OF STRONG TO SEVERE THUNDERSTORMS WHICH WILL CONTINUE
TO COMPOUND THE SERIOUS FLASH FLOOD THREAT WHICH CONTINUES FOR THE
WARNED AREA. THESE STORMS WHICH WILL BE MOVING INTO THE WARNED AREA
WILL PRODUCE RAINFALL RATES NEAR TWO TO THREE INCHES PER HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILKERSON...SCROGGINS...PURLEY...PLEASANT GROVE...NEWSOME...MOUNT
VERNON...COOKVILLE AND CASON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
&&
LAT...LON 3298 9531 3342 9531 3340 9481 3263 9479
3259 9483 3252 9500 3255 9502 3255 9514
3257 9516 3255 9520 3260 9532 3262 9550
3273 9564 3296 9567
$$
132 follow-up statements
000
WGUS54 KSHV 030811
FFWSHV
TXC063-159-343-387-449-459-499-031215-
/O.EXT.KSHV.FF.W.0010.000000T0000Z-090503T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
311 AM CDT SUN MAY 3 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CAMP COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...PITTSBURG...LEESBURG...
FRANKLIN COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF HAGANSPORT...
EXTREME NORTHWESTERN MORRIS COUNTY IN NORTHEAST TEXAS...
SOUTHWESTERN RED RIVER COUNTY IN NORTHEAST TEXAS...
TITUS COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MOUNT PLEASANT...
UPSHUR COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF GILMER...
WOOD COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WINNSBORO...MINEOLA...
* UNTIL 715 AM CDT
* AT 308 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG STORMS CAPABLE OF PRODUCING BRIEF LOCALLY
HEAVY RAINFALL ACROSS THE WARNED AREA AT THE PRESENT TIME. HOWEVER...
STRONGER STORMS ARE DEVELOPING WEST OF THE WARNED AREA AND THESE
STORMS WILL HAVE THE CAPABILITY OF PRODUCING ADDITIONAL EXCESSIVE
RAINFALL AMOUNTS OF NEAR TWO INCHES PER HOUR TOWARD THE PRE DAWN
HOURS. SOME SECONDARY ROADS ACROSS THE WARNED AREA REMAIN CLOSED
AND THIS ADDITIONAL HEAVY RAINFALL WILL ONLY COMPOUND THE EXTREME
FLASH FLOOD THREAT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILKERSON...SCROGGINS...QUITMAN...PURLEY...PLEASANT GROVE...
NEWSOME...MOUNT VERNON...COOKVILLE AND CASON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
&&
LAT...LON 3298 9531 3342 9531 3340 9481 3263 9479
3259 9483 3252 9500 3255 9502 3255 9514
3257 9516 3255 9520 3260 9532 3262 9550
3273 9564 3296 9567
$$
13000
WGUS54 KSHV 031210
FFWSHV
TXC063-159-343-387-449-459-499-031515-
/O.EXT.KSHV.FF.W.0010.000000T0000Z-090503T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
710 AM CDT SUN MAY 3 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CAMP COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...PITTSBURG...LEESBURG...
FRANKLIN COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF HAGANSPORT...
EXTREME NORTHWESTERN MORRIS COUNTY IN NORTHEAST TEXAS...
SOUTHWESTERN RED RIVER COUNTY IN NORTHEAST TEXAS...
TITUS COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MOUNT PLEASANT...
UPSHUR COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF GILMER...
WOOD COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WINNSBORO...MINEOLA...
* UNTIL 1015 AM CDT
* AT 707 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. RAINFALL SHOULD
GRADUALLY TAPER OFF OVER THE AREA BY 9 AM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILKERSON...SCROGGINS...QUITMAN...PURLEY...PLEASANT GROVE...
NEWSOME...MOUNT VERNON...COOKVILLE AND CASON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3298 9531 3342 9531 3340 9481 3263 9479
3259 9483 3252 9500 3255 9502 3255 9514
3257 9516 3255 9520 3260 9532 3262 9550
3273 9564 3296 9567
$$
03What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 2, 9:26 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 2, 9:26 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
926 PM CDT SAT MAY 2 2009
.DISCUSSION...
MULTIPLE TSTM COMPLEXES CONTINUE TO DEVELOP NEAR A STATIONARY
FRONTAL BOUNDARY...WITH ADDITIONAL ACTIVITY UPSTREAM DEVELOPING
WEST OF METRO FTW. OVERALL...ACTIVITY HAS SHIFTED TO THE
SOUTH...BUT SO SLIGHTLY THAT SEVERAL INCHES OF RAIN HAVE ALREADY
FALLEN ACROSS MUCH OF THE AREA NORTH OF INTERSTATE 20. SEVERE
WEATHER OVERNIGHT REMAINS A SIGNIFICANT THREAT. ACTIVITY BETWEEN
INTERSTATE 20 AND THE ARKANSAS STATE LINE IN EXTREME NORTHERN LA
HAS BEEN INCREASING SINCE SUNSET. ADDED TWO SOUTHCENTRAL AR
COUNTIES TO FLOOD WATCH...AS ACTIVITY HAS TRAINED THROUGH THAT
AREA. OVERALL...TEMPERATURES AND POPS LOOKING GOOD...WITH FAIRLY
STEADY TEMPS EXPECTED MOST OF THE NIGHT...OTHER THAN SOME
LOCALIZED RAIN COOLING. LEAVING POPS IN CHANCE CATEGORY SOUTHERN
SECTIONS...SEEMS THE BEST COMPROMISE AS WELL. ASIDE FROM EXPANSION
OF FLOOD WATCH...NO OTHER CHANGES NEEDED./VII/
&&
.AVIATION...
WILD RIDE ON THE AVIATION DESK THIS EVENING. WIDESPREAD SHOWERS AND
THUNDERSTORMS ONGOING...MAINLY ALONG AND NORTH OF THE I-20 CORRIDOR
OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. AS OF RIGHT NOW...ONLY
TXK AND ELD TERMINALS BEING EFFECTED BUT EXPECT THIS ACTIVITY TO
EXPAND SLOWLY SOUTHWARD...ENCOMPASSING TYR/GGG/SHV AND MLU TERMINALS
THROUGH THE NIGHT. WILL KEEP MENTION OF TSRA WITH AT LEAST MVFR
CEILINGS THROUGH THE NIGHT MOST AREAS AND THROUGHOUT THE DAY
TOMORROW. FRONTAL BOUNDARY WILL REMAIN JUST NORTH AND WEST OF
TERMINALS THROUGH THE NIGHT WITH WIND SHIFT NOT EXPECTED TO TAKE
PLACE UNTIL LATE IN THE DAY ON SUNDAY. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 68 77 58 76 60 / 60 70 40 10 10
MLU 68 79 59 74 58 / 50 70 50 20 10
DEQ 62 68 52 73 56 / 80 70 30 10 10
TXK 65 72 54 74 57 / 80 70 40 10 10
ELD 66 75 54 73 56 / 60 70 40 20 10
TYR 68 75 56 75 61 / 60 70 40 10 10
GGG 68 76 56 76 61 / 60 70 40 10 10
LFK 70 80 62 79 64 / 50 50 40 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...NONE.
OK...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124-125.
&&Hazardous weather outlook, May 2, 12:00 PM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT MAY 2 2009 ARZ072-LAZ001-002-010-TXZ126-136>138-149>151-031100- BOSSIER-CADDO-CHEROKEE-COLUMBIA-DE SOTO-GREGG-HARRISON-MARION-PANOLA- RUSK-SMITH- 1200 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...AND NORTHEAST TEXAS... .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE INCREASING DURING THE AFTERNOON HOURS...AS WARM...MOIST...AND UNSTABLE AIR COMBINE WITH UPPER DISTURBANCES AND A COLD FRONT WRAPPING SOUTHEAST AROUND A SURFACE LOW NEAR THE RED RIVER IN NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA. THERE WILL BE A SLIGHT CHANCE FOR STORMS TO BECOME SEVERE...PRODUCING MAINLY LARGE HAIL AND ISOLATED HIGH AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINFALL DURING THE AFTERNOON...BUT MORE LIKELY OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A COLD FRONT WILL CONTINUE WRAPPING AROUND A SURFACE LOW PRESSURE SYSTEM THAT WILL BE MOVING INTO SOUTH CENTRAL ARKANSAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA SUNDAY. THIS COMBINATION WILL PROVIDE A FOCUS FOR SHOWERS WITH LOCALLY HEAVY RAINFALL...AND STRONG TO SEVERE THUNDERSTORMS TO BECOME WIDESPREAD INTO EARLY MONDAY BEFORE ENDING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS...BUT ISOLATED TORNADOES WILL BE POSSIBLE. FLASH FLOODING WILL BE POSSIBLE WITH RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A SHORT PERIOD OF TIME WITH ISOLATED HIGHER AMOUNTS TO 4 INCHES BY EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGERS...AND STORM SPOTTERS MAY BE NEEDED TONIGHT. ARZ073-LAZ003>006-011>014-017>022-TXZ152-153-165>167-031100- ANGELINA-BIENVILLE-CALDWELL-CLAIBORNE-GRANT-JACKSON-LA SALLE-LINCOLN- NACOGDOCHES-NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-SABINE TX- SAN AUGUSTINE-SHELBY-UNION AR-UNION LA-WEBSTER-WINN- 1200 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL LOUISIANA AND NORTHEAST TEXAS... .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY DEVELOP IN THE MOIST AND UNSTABLE ATMOSPHERE THAT IS CURRENTLY IN PLACE. HOWEVER...WITH NO SURFACE BOUNDARIES TO ENHANCE LIFT...STORMS WILL LIKELY REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A COLD FRONT WILL CONTINUE WRAPPING AROUND A SURFACE LOW PRESSURE SYSTEM THAT WILL BE MOVING INTO SOUTH CENTRAL ARKANSAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA SUNDAY. THIS COMBINATION WILL PROVIDE A FOCUS FOR SHOWERS WITH LOCALLY HEAVY RAINFALL... AND STRONG TO SEVERE THUNDERSTORMS TO BECOME WIDESPREAD INTO EARLY MONDAY BEFORE ENDING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS...BUT ISOLATED TORNADOES WILL BE POSSIBLE. FLASH FLOODING WILL BE POSSIBLE WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME WITH ISOLATED HIGHER AMOUNTS TO 3 TO 4 INCHES BY EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGERS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT... BUT MAY BE REQUIRED FOR SUNDAY. ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-125-031100- BOWIE-CAMP-CASS-FRANKLIN-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER- MCCURTAIN-MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-TITUS-UPSHUR-WOOD- 1200 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...AND NORTHEAST TEXAS... .DAY ONE...THIS AFTERNOON AND TONIGHT... AMPLE MOISTURE AND INSTABILITY WILL LEAD TO SHOWER AND THUNDERSTORM DEVELOPMENT TODAY AND CARRY OVER THROUGH TONIGHT AS A COLD FRONT WRAPPING AROUND SURFACE LOW PRESSURE MOVE OVER THE REGION. SHOWERS PRODUCING LOCALLY HEAVY RAINFALL...TRAINING OVER THE SAME AREAS...ALONG WITH SCATTERED STRONG TO SEVERE THUNDERSTORMS... PRODUCING DAMAGING WINDS AND LARGE HAIL...BY LATE IN THE AFTERNOON. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE OVERNIGHT. RAINFALL TOTALS THROUGH LATE SUNDAY WILL BE 3 TO 5 INCHES WITH ISOLATED HIGHER AMOUNTS TO NEAR 6 TO 7 INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE SURFACE LOW PRESSURE SYSTEM WILL BE MOVING INTO SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND NORTHWEST LOUISIANA BY SUNDAY WITH THE COLD FRONT WRAPPING SOUTHWEST THROUGH EAST TEXAS. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE OCCURRING ALONG AND NEAR THE SYSTEM AS WELL AS IN WAKE OF BOUNDARY AND LOW. THIS WILL PROLONG LOCALLY HEAVY RAINFALL AND A THREAT FOR LARGE HAIL IN THE COLDER AIR. RAINFALL TOTALS INTO MONDAY WILL BE 4 TO 6 INCHES WITH ISOLATED HIGHER AMOUNTS TO JUST OVER 8 INCHES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGERS...AND STORM SPOTTERS COULD POSSIBLY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. VII
In the hours before
Local storm report, May 2, 9:00 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM TSTM WND DMG HUTTIG 33.04N 92.18W
05/02/2009 UNION AR PUBLIC
TREES DOWN IN HUTTIG AREA
&&
04Local storm report, May 2, 9:14 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM FLASH FLOOD PITTSBURG 33.00N 94.97W
05/02/2009 CAMP TX LAW ENFORCEMENT
NUMEROUS ROADS FLOODED THROUGHOUT THE COUNTY
&&
04Local storm report, May 2, 9:38 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
938 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD BLOOMBURG 33.14N 94.06W
05/02/2009 CASS TX EMERGENCY MNGR
REPORT OF WATER IN A HOME NEAR BLOOMBERG
&&
04Local storm report, May 2, 10:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND DMG STRONG 33.11N 92.36W
05/02/2009 UNION AR LAW ENFORCEMENT
A COUPLE TREES DOWN IN STRONG
&&
04Local storm report, May 2, 10:49 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD EAGLETOWN 34.03N 94.57W
05/02/2009 MCCURTAIN OK LAW ENFORCEMENT
ONE ROAD CLOSED DUE TO FLOODING
&&
12Local storm report, May 2, 10:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1052 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 7 W FOUKE 33.26N 94.00W
05/02/2009 MILLER AR BROADCAST MEDIA
*** 3 INJ *** POWER POLES DOWNED ON TOP OF A CAR ALONG
BLACKMAN FERRY ROAD. DRIVER AND 2 PASSENGERS TRANSPORTED
TO AREA HOSPITAL.
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:38 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Gregg, Smith, Titus, Upshur and 1 more | 52 min |
| May 2, 8:03 PM CDT | Flash Flood Warning | SHV | Bowie, Red River | 7 hr |
| May 2, 8:21 PM CDT | Flash Flood Warning | SHV | Camp, Franklin, Gregg, Red River, Smith, Titus and 2 more | 3 hr |
| May 2, 8:29 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Franklin, Gregg, Morris, Red River and 3 more | 61 min |
| May 2, 8:35 PM CDT | Tornado Warning | SHV | Camp, Franklin, Titus, Upshur, Wood | 25 min |
| May 2, 8:50 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Gregg, Harrison, Marion and 3 more | 55 min |
| May 2, 8:56 PM CDT | Tornado Warning | SHV | Camp, Cass, Marion, Morris, Titus, Upshur | 49 min |
| May 2, 9:08 PM CDT | Flash Flood Warning | SHV | Bowie | 12 hr |
| May 2, 11:14 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Red River, Titus, Upshur and 1 more | 61 min |
| May 3, 12:10 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Upshur, Wood | 65 min |
| May 3, 12:23 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Marion, Morris, Titus and 1 more | 37 min |
| May 3, 1:01 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Harrison, Marion | 59 min |
| May 3, 1:07 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 53 min |
| May 3, 2:40 AM CDT | River Flood Warning | SHV | Cass, Marion | 9 days |
| May 3, 3:50 AM CDT | River Flood Warning | SHV | Smith, Wood | 8 days |
| May 3, 3:50 AM CDT | River Flood Warning | SHV | Wood | 6 days |
| May 3, 6:13 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Rusk | 62 min |
| May 3, 6:52 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Panola, Rusk, Sabine, San Augustine and 1 more | 53 min |
| May 3, 7:44 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 61 min |
| May 3, 11:08 AM CDT | River Flood Warning | SHV | Upshur, Wood | 58 hr |
| May 3, 11:13 AM CDT | River Flood Warning | SHV | Gregg, Smith, Upshur, Wood | 15 days |
| May 3, 11:50 AM CDT | River Flood Warning | SHV | Camp, Morris, Titus | 5 days |
| May 3, 11:50 AM CDT | River Flood Warning | SHV | Cass, Harrison, Marion | 9 days |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.